# SDR 98ZZZX2973

- Difficulty date: July 15, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N105EV
- Make and model: Doug MD-11F
- Aircraft serial: 48544
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Dimmer
- Part number: 2631
- Condition: Burned
- Location: Cockpit Light
- Part time: 17,046 hours
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MALFUNCTION OF THIS DIMMER ASSY OF COCKPIT OVERHEAD BACKGROUND LIGHT CAUSED SMOKE IN THE COCKPIT AND AIR TURN BACK DURING FLIGHT ROUTE OF TPE TO ANC ON 7-13-98.  EVA REPAIR STATION (FAA CIRS NR QOCY349J) INSPECTED AND FOUND NO HIDDEN DAMAGE, EXCEPT THE OVERHEAD LIGHT DIMMER ASSY INOPERATIVE.  REPLACED A NEW DIMMER ASSY IAW MM 33-11-03.  AIRCRAFT RETURNED TO SERVICE. (X)
